Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 34, NWS Tampa Bay, FL

August 31, 2016Hillsborough County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 31, 2016, 11:49 AM EDT for Hillsborough County, Florida. It took effect at Aug 31, 2016, 1:55 PM EDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Aug 31, 2016, 11:49 AM EDT (15:49 UTC)
In effect from
Aug 31, 2016, 1:55 PM EDT
Expired
Sep 1, 2016, 10:35 PM EDT
In force
33 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 20 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alafia River at US 301 Riverview (RVWF1). The gauge peaked at 5.11 ft at Sep 2, 2016, 2:00 AM EDT.

actionminormoderatemajor024608/3109/0109/0209/03
Action stage
4 ft
Minor stage
4.2 ft
Moderate stage
4.8 ft
Major stage
5.7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02301718, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

184 
WGUS42 KTBW 311549
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1149 AM EDT WED AUG 31 2016

...The National Weather Service in Tampa Fl has issued a Flood Warning for the 
following rivers...

  Alafia River At Riverview 

.The combined effects of heavy rain and water rise due to the tropical system in
the Gulf, combined with higher than normal tides from the new moon, will bring 
the Alafia River at Riverview into minor flood stage. Because this part of the
river is influenced by tides, the river will rise into flood stage during the 
high tides and quickly fall below flood level several times over the next couple
of days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC057-010449-
/O.NEW.KTBW.FL.W.0034.160831T1755Z-160902T0235Z/
/RVWF1.1.ER.160831T1755Z.160901T2000Z.160901T2035Z.NR/
1149 AM CDT WED AUG 31 2016

The National Weather Service in Tampa Fl has issued a 

* Flood Warning for 
  The Alafia River At Riverview
* From this afternoon until Thursday evening.
* At 11 AM Wednesday the stage was...2.7 feet.
* Minor flooding is forecast during high tide.
* Flood stage is 4.2 feet.
* Impact...at 4.2 feet...Water begins to impact homes on Pine Avenue and Park 
  Drive.
* Flood history...This crest compares to a previous crest of 4.3 feet on Dec 31 
  2002.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Thu    Fri    Sat    Sun    Mon

Alafia
 Riverview     4.2   2.7  Wed 11 AM   2.1    3.0    1.9    1.9    2.1


&&


LAT...LON 2785 8235 2785 8229 2790 8229 2789 8235




$$
DJN
1 follow-up statement
494 
WGUS82 KTBW 010226
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1026 PM EDT WED AUG 31 2016

...The Flood Warning has been continued for the following 
rivers in Florida... 

  Cypress Creek At Worthington Gardens 
  Little Manatee River At Wimauma 
  Manatee River Near Myakka Head 
  Myakka River At Myakka River State Park 
  Peace River At Zolfo Springs 
  Peace River At Arcadia 
  Horse Creek Near Arcadia 
  Anclote River At Elfers 
  Alafia River at Riverview
  Alafia River at Lithia

.Tropical Storm Hermine is expected to bring more heavy rain across
the region tonight and Thursday and Thursday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The latest 
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay 
on Twitter and like us on Facebook.

&&

FLC057-011526-
/O.CON.KTBW.FL.W.0026.160901T0600Z-160906T0336Z/
/LITF1.2.ER.160901T0600Z.160903T0000Z.160905T2136Z.NO/
1026 PM EDT WED AUG 31 2016

The Flood Warning continues for
  The Alafia River At Lithia
* From early Thursday morning through Monday evening.
* At 9 PM Wednesday the stage was 11.7 feet.
* Flood stage is 13.0 feet.
* The river is forecast to rise above flood stage by early Thursday Morning and 
  continue to rise to near 16.4 feet by Friday evening. The river is expected to
  fall below flood stage by Monday afternoon.
* Impact...at 15.0 feet...Additional residences downstream of State Road 640 
  bridge begin flooding.
* Flood history...This crest compares to a previous crest of 16.4 feet on Sep 28 
  1953.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Alafia
 Lithia       13.0  11.7  Wed 09 PM  14.2   16.2   16.3   15.4   13.7


&&


LAT...LON 2787 8218 2784 8228 2789 8228 2792 8218




$$

FLC057-010256-
/O.CAN.KTBW.FL.W.0034.000000T0000Z-160902T0235Z/
/RVWF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1026 PM CDT WED AUG 31 2016

The Flood Warning continues for
  The Alafia River At Riverview
* Until Thursday evening.
* At 10 PM Wednesday the tidal stage was 1.6 feet. The river is expected to 
  rise to at or near its flood stage during high tides for the next few days.
* Flood stage is 4.2 feet.
* Impact...at 4.2 feet...Water begins to impact homes on Pine Avenue and Park 
  Drive.
* Flood history...This crest compares to a previous crest of 4.2 feet on Mar 31 
  2011.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Alafia
 Riverview     4.2   1.6  Wed 10 PM   2.5    2.1    2.9    2.4    2.1


&&


LAT...LON 2785 8235 2785 8229 2790 8229 2789 8235




$$

FLC057-011526-
/O.EXT.KTBW.FL.W.0027.160901T0440Z-160905T2145Z/
/WIMF1.2.ER.160901T0440Z.160902T1200Z.160905T1545Z.NO/
1026 PM EDT WED AUG 31 2016

...Flood Warning continues for
  The Little Manatee River At Wimauma
* From early Thursday morning through Monday afternoon.
* At 10 PM Wednesday the stage was 9.6 feet.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by early Thursday morning and
  continue to rise to near 15.8 feet by Friday morning. The river is expected to
  fall below flood stage by late Monday morning.
* Impact...at 14.5 feet...Flooding of several houses begins near 32nd and 33rd 
  streets in Ruskin.
* Flood history...This crest compares to a previous crest of 15.8 feet on Aug 14 
  1967.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Little Manatee
 Wimauma      11.0   9.6  Wed 10 PM  13.9   15.8   15.6   14.4   11.5


&&


LAT...LON 2763 8231 2764 8243 2770 8243 2770 8231




$$

FLC115-011526-
/O.EXT.KTBW.FL.W.0025.160901T0900Z-000000T0000Z/
/MKCF1.2.ER.160901T0900Z.160903T1200Z.000000T0000Z.NO/
1026 PM EDT WED AUG 31 2016

...Flood Warning continues for
  The Myakka River At Myakka River State Park
* From early thursday morning until further notice.
* At 9 PM Wednesday the stage was 6.5 feet.
* Flood stage is 7.0 feet.
* Forecast to rise above flood stage by early tomorrow and continue to rise to 
  near 9.3 feet by Saturday morning.
* Impact...at 8.5 feet...Most of Myakka State Park is closed.
* Flood history...This crest compares to a previous crest of 9.3 feet on Sep 21 
  1994.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Myakka
 Myakka Rive   7.0   6.5  Wed 09 PM   7.2    8.6    9.3    9.2    8.6


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$

FLC101-011526-
/O.EXT.KTBW.FL.W.0029.160903T1000Z-000000T0000Z/
/WRGF1.1.ER.160903T1000Z.160906T0000Z.000000T0000Z.NO/
1026 PM EDT WED AUG 31 2016

...Flood Warning continues for
  The Cypress Creek At Worthington Gardens
* From Saturday morning through further notice.
* At 10 PM Wednesday the stage was 4.9 feet.
* Flood stage is 8.0 feet.
* Forecast to rise above flood stage by Saturday morning and continue to rise to
  near 9.3 feet by Monday evening. additional rises are possible thereafter.
* Impact...at 8.0 feet...Flooding begins at the recreation area on State Road 
  54.
* Flood history...This crest compares to a previous crest of 9.3 feet on Oct 9 
  1975.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Cypress Creek
 Worthington   8.0   4.9  Wed 10 PM   5.2    6.9    8.1    8.8    9.1


&&


LAT...LON 2819 8234 2814 8234 2814 8240 2819 8240




$$

FLC081-011526-
/O.EXT.KTBW.FL.W.0030.160901T0700Z-160904T0200Z/
/MKHF1.1.ER.160901T0700Z.160902T0000Z.160903T2000Z.NO/
1026 PM EDT WED AUG 31 2016

...Flood Warning continues for
  The Manatee River Near Myakka Head
* From early tomorrow through Saturday evening.
* At 9 PM Wednesday the stage was 9.4 feet.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by early tomorrow and continue
  to rise to near 13.7 feet by tomorrow evening. The river is expected to fall 
  below flood stage by Saturday afternoon.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream flood. 
  Agricultural, rural Kibler area begins to flood.
* Flood history...This crest compares to a previous crest of 13.7 feet on Aug 31 
  1972.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Manatee
 Myakka Head  11.0   9.4  Wed 09 PM  12.5   13.3   11.6    9.5    7.8


&&


LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
 2751 8224 2753 8224                  



$$

FLC049-011526-
/O.EXT.KTBW.FL.W.0031.160904T0000Z-160905T0800Z/
/ZFSF1.1.ER.160904T0000Z.160904T1800Z.160905T0200Z.NO/
1026 PM EDT WED AUG 31 2016

...Flood Warning continues for
  The Peace River At Zolfo Springs
* From Saturday evening through late Sunday night.
* At 9 PM Wednesday the stage was 10.8 feet.
* Flood stage is 16.0 feet.
* The river is forecast to rise above flood stage by Saturday evening and 
  continue to rise to near 16.3 feet by Sunday early afternoon. The river is 
  expected to fall below flood stage by Sunday before midnight.
* Flood history...This crest compares to a previous crest of 16.3 feet on Jan 25 
  1998.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Peace
 Zolfo Sprin  16.0  10.8  Wed 09 PM  11.2   14.1   15.4   16.2   15.5


&&


LAT...LON 2762 8176 2735 8179 2735 8187 2762 8184




$$

FLC027-011526-
/O.EXT.KTBW.FL.W.0032.160905T0600Z-000000T0000Z/
/ARCF1.1.ER.160905T0600Z.160906T0000Z.000000T0000Z.NO/
1026 PM EDT WED AUG 31 2016

...Flood Warning continues for
  The Peace River At Arcadia
* From early Monday morning through further notice.
* At 9 PM Wednesday the stage was 6.4 feet.
* Flood stage is 11.0 feet.
* Forecast to rise above flood stage by early Monday morning and continue to 
  rise to near 11.3 feet by Monday evening. additional rises are possible 
  thereafter.
* Impact...at 11.0 feet...Access roads to river acres become flooded.
* Flood history...This crest compares to a previous crest of 11.3 feet on Mar 29 
  1970.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Peace
 Arcadia      11.0   6.4  Wed 09 PM   7.0    8.3    9.5   10.5   11.1


&&


LAT...LON 2735 8179 2714 8189 2704 8197 2704 8202
 2714 8197 2735 8186                  



$$

FLC027-011526-
/O.EXT.KTBW.FL.W.0033.160904T1500Z-000000T0000Z/
/ARHF1.1.ER.160904T1500Z.160905T1200Z.000000T0000Z.NO/
1026 PM EDT WED AUG 31 2016

...Flood Warning continues for
  The Horse Creek Near Arcadia
* From late Sunday morning through further notice.
* At 9 PM Wednesday the stage was 7.9 feet.
* Flood stage is 12.0 feet.
* Forecast to rise above flood stage by late Sunday morning and continue to rise
  to near 12.3 feet by Monday morning.
* Impact...at 12.0 feet...The access road to Hidden Acres is impassable.
* Flood history...This crest compares to a previous crest of 12.3 feet on Aug 9 
  1957.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Horse Creek
 Arcadia      12.0   7.9  Wed 09 PM   7.7    8.4   10.5   11.9   12.3


&&


LAT...LON 2726 8194 2708 8198 2708 8202 2726 8201




$$

FLC101-011526-
/O.EXT.KTBW.FL.W.0028.160903T0500Z-160904T2000Z/
/ELFF1.1.ER.160903T0500Z.160903T1800Z.160904T1400Z.NO/
1026 PM EDT WED AUG 31 2016

...Flood Warning continues for
  The Anclote River At Elfers
* From early Saturday morning through Sunday afternoon.
* At 9 PM Wednesday the stage was 11.6 feet.
* Flood stage is 20.0 feet.
* The river is forecast to rise above flood stage by early Saturday morning and 
  continue to rise to near 20.6 feet by Saturday early afternoon. The river is 
  expected to fall below flood stage by late Sunday morning.
* Flood history...This crest compares to a previous crest of 20.6 feet on Jun 24 
  2003.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Thu    Fri    Sat    Sun    Mon

Anclote River
 Elfers       20.0  11.6  Wed 09 PM  13.9   17.9   20.5   20.1   18.7


&&


LAT...LON 2820 8263 2819 8271 2817 8271 2817 8275
 2823 8272 2824 8263                  



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 31, 8:27 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Aug 31, 8:27 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
827 AM EDT WED AUG 31 2016

.AVIATION...
Periods of rain will continue through the day today, with
generally VFR conditions prevailing outside the rain areas, and
MVFR to IFR conditions in the rain. Winds will also be increasing
and becoming gusty, especially with rain bands.

&&

.Prev Discussion... /issued 529 AM EDT WED AUG 31 2016/

UPDATE...
The tropical storm watch has been upgraded to a tropical storm
warning...the hurricane watch continues as is. All forecasts have
been updated to reflect this.

Prev Discussion... /issued 352 AM EDT WED AUG 31 2016/

.Hurricane Watch in effect for Coastal Levy, Coastal Citrus,
Coastal Hernando, and Coastal Pasco counties, and the northern
Coastal Waters out to 60NM...
.Tropical Storm Watch in effect for Inland Levy, Inland Citrus,
Inland Hernando, and Inland Pasco counties...
.High rip current risk at the coast from Pinellas to Lee
counties...
.Flood watch goes in effect this afternoon for the coastal
counties from Sarasota to Levy and including Sumter counties...

SYNOPSIS...
Tropical Depression #9 was in the extreme south-central Gulf of
Mexico. Please refer to the latest advisories from the National
Hurricane Center for details.

SHORT TERM (Today-Thursday)...
National Hurricane Center guidance moves TD #9 northward of the
central gulf then turns it to the northeast...reaching the
northern east Gulf THU afternoon. This track will bring increasing
winds for parts of the area and also maintain deep tropical
moisture across the area. Model PWAT values range from 2.3 to 2.7
inches...from south to north. Showers and rain will increase with
time and result in very heavy rainfall at times. An areal flood
watch will be in effect for coastal counties from Sarasota to Levy
through FRI evening. Isolated thunderstorms will support a
marginal risk of tornadoes this afternoon and during THU. The
increase of winds on the Gulf build seas and waves that will
increase the rip current risk...a rip current risk will go into
effect today. The clouds will keep lows above normal while the
clouds along with rainfall depress high below normal.

MID/LONG TERM (Thursday Night - Tuesday)...
A tropical storm moving onshore the Florida Big Bend region
Thursday evening will move across the northern Florida peninsula
overnight and into the Atlantic offshore the southeast U.S. coast
through early Friday, then up along the Mid Atlantic coast through
Saturday as it is captured by a mid level trough over the eastern
U.S.. Copious tropical moisture (PW's in excess of 2.5 inches)
associated with this system will support very heavy rains with
flooding across a large portion of the forecast area as this
system affects the region. Tropical storm force winds, coastal
storm surge, large breaking wave action, and a high risk of rip
currents will also occur along the coast through Friday night with
the greatest coastal impacts expected to be along the Nature Coast
from Pasco county northward to Levy county closest to the track of
the storm.

In addition to the rain and wind strong wind shear through the
atmosphere associated with the land falling tropical storm will be
supportive of rotating storms and a threat of tornadoes north of the
I-4 corridor Thursday night through early Friday morning. As the
storm exits to the northeast away from the region a trailing surface
trough combined with lingering deep layered moisture (PW's 2+
inches) will continue to support numerous showers and scattered
thunderstorms across the region on Friday and into the upcoming
weekend with additional locally heavy rainfall amounts likely.

During early next week slightly drier air filtering into the region
on a northeast to east wind flow around surface high pressure over
the Mid Atlantic coast will help to bring rain chances back to more
seasonal levels (Pops 30-50 percent range) with a return to more
typical summer-time pattern of scattered diurnal showers and storms
each day during the afternoon and early evening hours. Considerable
cloud cover and rain chances will keep daytime high temperatures
below seasonal norms through Saturday, before returning to near
normal Sunday through Tuesday, while overnight lows will remain
above normal through the period.

AVIATION...
31/08Z-01/06Z. BKN-OVC VFR CIGS as areas of SHRA/RA sweep through
with TEMPO MVFR/LCL IFR. Conditions deteriorate with prevailing
MVFR GIGS and ra at end of period. S-SW winds not more than 12KT
increase and become southerly and gusty during the day. &&

MARINE...
As tropical depression #9 tracks across the Gulf conditions will
continue to deteriorate with a hurricane watch on northern waters
and a small craft advisory beginning south of there later tonight.
TD #9 is expected to move ashore northern FL late THU or early
FRI. Then high pressure builds in for the weekend.

FIRE WEATHER...
Heavy rainfall will preclude any low humidity concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  82  76  83  78 / 100  80  80  90
FMY  85  78  86  79 /  60  50  60  70
GIF  82  75  83  77 /  90  50  70  70
SRQ  83  78  84  80 / 100  70  80  90
BKV  81  75  83  77 /  80  70  90  90
SPG  83  77  84  79 / 100  80  80  90

&&

.TBW Watches/Warnings/Advisories...
FL...High Rip Current Risk until 8 PM EDT this evening for
     Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
     Coastal Manatee-Coastal Sarasota-Pinellas.

     Flood Watch from 2 PM EDT this afternoon through Friday
     evening for Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Levy-Coastal Manatee-Coastal
     Pasco-Coastal Sarasota-Inland Citrus-Inland Hernando-
     Inland Hillsborough-Inland Levy-Inland Manatee-Inland
     Pasco-Inland Sarasota-Pinellas-Sumter.

     Tropical Storm Warning for Coastal Citrus-Coastal Hernando-
     Coastal Levy-Coastal Pasco-Inland Citrus-Inland
     Hernando-Inland Levy-Inland Pasco.

     Hurricane Watch for Coastal Citrus-Coastal Hernando-
     Coastal Levy-Coastal Pasco.

Gulf waters...Tropical Storm Warning for Coastal waters from Tarpon
     Springs to Suwannee River FL out 20 NM-Waters from
     Tarpon Springs to Suwannee River FL out 20 to 60 NM.

     Hurricane Watch for Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory until 10 PM EDT Thursday for
     Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Tampa Bay waters-Waters from Bonita Beach to
     Englewood FL out 20 to 60 NM-Waters from Englewood to
     Tarpon Springs FL out 20 to 60 NM.

&&

AVIATION...24/Hubbard
Hazardous weather outlook, Aug 31, 5:22 AM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED AUG 31 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-311630-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
522 AM EDT WED AUG 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
COPIOUS AMOUNTS OF TROPICAL MOISTURE STREAMING INTO THE REGION
WILL SUPPORT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS OVER
THE REGION TODAY AND TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY DOWNPOURS...DEADLY LIGHTNING STRIKES AND
STRONG GUSTY WINDS AS THE STORMS MOVE TO THE NORTH AND NORTHEAST
AROUND 20 MPH. REMEMBER IF LIGHTNING IS OBSERVED OR THUNDER IS
HEARD MOVE INDOORS IMMEDIATELY.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT
ESPECIALLY WHERE THE TRAINING OF STORMS OCCUR OVER THE
SAME AREA. RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER A SHORT
PERIOD OF TIME WILL BE POSSIBLE WHICH WILL PRODUCE FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE PONDING
OF WATER ON ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND EXERCISE
EXTREME CAUTION IF ENCOUNTERING HEAVY RAIN TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
AN INCREASING SOUTH TO SOUTHWEST WIND FLOW ALONG WITH
BUILDING SEAS AND INCREASING SURF WILL CREATE A HIGH RISK
OF RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES
AND HEED THE ADVICE OF THE BEACH PATROL.  AT UNGUARDED BEACHES AND
NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH
ABOVE YOUR KNEES.

...MARINE IMPACTS...
SOUTH TO SOUTHWEST WINDS INCREASING TO AROUND 20 KNOTS WITH
HIGHER GUSTS IN THE VICINITY OF THUNDERSTORMS COMBINED WITH
BUILDING SEAS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL
CRAFT OPERATORS AND SMALL CRAFT ADVISORY HEADLINES HAVE BEEN
POSTED FOR THE NEAR AND OFFSHORE WATERS FROM TARPON SPRINGS SOUTH
TO BONITA BEACH OUT 60 NM WHICH INCLUDES THE TAMPA BAY AND
CHARLOTTE HARBOR WATERS THROUGH TONIGHT. FISHERMEN AND OTHER
SMALL CRAFT OPERATORS MAY WANT TO POSTPONE TRIPS INTO THE GULF
UNTIL CONDITIONS IMPROVE.

...WATERSPOUT IMPACT...
INCREASING WIND SHEAR WITHIN THE ATMOSPHERE WILL BRING AN
INCREASED RISK FOR WATERSPOUTS OVER THE ADJACENT GULF WATERS
LATE TONIGHT THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICAL DEPRESSION NINE LOCATED OVER THE SOUTHEASTERN GULF
OF MEXICO EARLY THIS MORNING IS FORECAST TO MOVE NORTH AND
INTENSIFY INTO A TROPICAL STORM LATER TODAY. THIS SYSTEM IS THEN
FORECAST TO MOVE TO NORTHEASTWARD OVER THE EASTERN GULF OF MEXICO
TONIGHT AND THURSDAY BEFORE MOVING ONSHORE AND ACROSS THE
NORTHERN FLORIDA PENINSULA THURSDAY NIGHT. COPIOUS AMOUNTS
OF TROPICAL MOISTURE ASSOCIATED WITH THIS SYSTEM WILL SUPPORT
WIDESPREAD HEAVY RAINS AND SQUALLS OVER THE REGION ON THURSDAY
ESPECIALLY ALONG COASTAL LOCATIONS FROM TAMPA NORTH INTO THE
NATURE COAST WHERE AN INCREASED THREAT OF FLOODING WILL EXIST AS
BANDS OF HEAVY RAIN AND STORMS MOVE OVER THE REGION. AT THE
PRESENT TIME WIDESPREAD RAINFALL AMOUNTS OF 4 TO 6 INCHES WILL
BE POSSIBLE OVER INTERIOR SECTIONS OF WEST CENTRAL FLORIDA TODAY
THROUGH SATURDAY...WITH 6 TO 10 INCH AMOUNTS POSSIBLE ALONG
COASTAL LOCATIONS FROM SAINT PETERSBURG NORTH TO CEDAR KEY.

IN ADDITION TO THE HEAVY RAIN AND FLOODING THREAT INCREASING WIND
SHEAR WITHIN THE ATMOSPHERE WILL BRING AN INCREASED RISK OF
TORNADOES LATER TONIGHT THROUGH THURSDAY AS THE TROPICAL STORM
APPROACHES FLORIDA. THE INCREASING SOUTH TO SOUTHWEST WIND FLOW
WILL ALSO SUPPORT AN INCREASING STORM SURGE THREAT ALONG THE
COAST...WITH THE HIGHEST STORM SURGE LIKELY TO FOCUS ALONG THE
NATURE COAST FROM HOMOSASSA NORTH TO CEDAR KEY CLOSEST TO THE
TRACK OF THE STORM DURING LATER TONIGHT THROUGH THURSDAY.

INCREASING SOUTH TO SOUTHWEST WINDS WILL ALSO HELP TO BUILD SEAS
SIGNIFICANTLY OVER THE GULF WATERS...WHICH IN TURN WILL LEAD TO
VERY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. THE
BUILDING SURF AND WAVE ACTION ALONG AREA BEACHES WILL SUPPORT A
HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH THURSDAY. ALL
RESIDENT...VISITORS AND MARINERS IN WEST CENTRAL AND SOUTHWEST
FLORIDA SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM.
FOR ADDITIONAL INFORMATION SEE THE LATEST ADVISORIES BEING ISSUED
BY THE NATIONAL HURRICANE CENTER IN MIAMI.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

MCMICHAEL

In the hours before

Local storm report, Aug 31, 7:34 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
734 AM EDT WED AUG 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLOOD            2 SE PINELLAS PARK      27.84N 82.68W
08/31/2016                   PINELLAS           FL   BROADCAST MEDIA

            CARS STALLED AT 54TH AVENUE AND I275 DUE TO EXCESS RUNOFF
            AND HIGH WATER.

&&

MAUSTIN
Local storm report, Aug 31, 7:38 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
738 AM EDT WED AUG 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     FLOOD            SAINT PETERSBURG        27.76N 82.67W
08/31/2016                   PINELLAS           FL   BROADCAST MEDIA

            STREET FLOODING AT 62ND AVENUE AND MADISON CIRCLE DUE TO
            HEAVY RAINFALL AND EXCESS RUNOFF.

&&

MAUSTIN
Local storm report, Aug 31, 8:38 AM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
838 AM EDT WED AUG 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            GULFPORT                27.75N 82.71W
08/31/2016                   PINELLAS           FL   BROADCAST MEDIA

            HEAVY RAINFALL AND EXCESS RUNOFF LEADING TO FLOODING OF
            SOME STREETS AND LOW LYING AREAS.

&&

MAUSTIN
Special weather statement, Aug 31, 11:38 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1138 AM EDT WED AUG 31 2016

FLZ155-160-255-260-311615-
COASTAL SARASOTA FL-COASTAL MANATEE FL-INLAND MANATEE FL-
INLAND SARASOTA FL-
1138 AM EDT WED AUG 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SARASOTA AND
NORTHWESTERN MANATEE COUNTIES UNTIL 1215 PM EDT...

AT 1137 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NEAR THE COAST...ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF ANNA MARIA ISLAND...TO NEAR SAINT ARMANDS KEY TO NEAR GULF
GATE ESTATES. MOVEMENT WAS NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SARASOTA...BRADENTON...PALMETTO...FORT DESOTO PARK...
ST. PETERSBURG...ST.
PETE BEACH...ANNA MARIA...LAKEWOOD RANCH...RIDGE WOOD HEIGHTS...TIERRA
VERDE...KENSINGTON PARK...SAINT ARMANDS KEY...SARASOTA BRADENTON
AIRPORT...NORTH SARASOTA...WEST BRADENTON...SOUTH GATE RIDGE...MEMPHIS...
ELLENTON...SOUTHGATE AND SARASOTA SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 2775 8280 2773 8274 2771 8274 2773 8273
      2766 8255 2765 8255 2765 8253 2750 8236
      2710 8253 2751 8280 2762 8281
TIME...MOT...LOC 1537Z 192DEG 28KT 2735 8279 2732 8266 2723 8256

AUSTIN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 10:02 PM EDTRiver Flood WarningTBWHillsborough8 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWHillsborough7 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWPasco7 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWPasco17 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWManatee4 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWHardee4 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWDeSoto13 days
Aug 30, 10:02 PM EDTRiver Flood WarningTBWDeSoto4 days
Aug 31, 3:15 AM EDTFlood WatchTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more56 hr
Aug 31, 5:14 AM EDTSpecial Weather StatementTBWPinellas31 min
Aug 31, 5:59 AM EDTTropical Storm WarningTBWCitrus, Hernando, Hillsborough, Levy, Pasco54 hr
Aug 31, 6:56 AM EDTAreal Flood AdvisoryTBWPinellas2 hr
Aug 31, 9:08 AM EDTAreal Flood AdvisoryTBWPinellas112 min
Aug 31, 11:38 AM EDTSpecial Weather StatementTBWManatee37 min
Aug 31, 11:41 AM EDTSpecial Marine WarningTBW34 min
Aug 31, 12:21 PM EDTAreal Flood AdvisoryTBWPinellas114 min
Aug 31, 12:56 PM EDTSpecial Marine WarningTBW34 min
Aug 31, 2:13 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee, Pinellas3 hr
Aug 31, 3:06 PM EDTSpecial Marine WarningTBW24 min
Aug 31, 3:08 PM EDTSpecial Weather StatementTBWManatee37 min
Aug 31, 4:17 PM EDTSpecial Weather StatementTBWCharlotte28 min
Aug 31, 5:17 PM EDTAreal Flood AdvisoryTBWHillsborough, Manatee, Pinellas, Sarasota3 hr
Aug 31, 6:02 PM EDTSpecial Marine WarningTBW58 min
Aug 31, 7:53 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota48 hr
Aug 31, 7:53 PM EDTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota48 hr
Aug 31, 7:58 PM EDTSpecial Marine WarningTBW47 min

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.